Alert archive / Colorado / Wind Advisories in 2017
Wind Advisory 5, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 9, 2017, 2:51 AM MDT for 8 counties in Colorado. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2017, 2:51 AM MDT (08:51 UTC)
- Expired
- Apr 9, 2017, 2:43 PM MDT
- In force
- 12 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Rio Blanco County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 53 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2546 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986 WWUS75 KGJT 090851 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 251 AM MDT Sun Apr 9 2017 COZ006-011-UTZ027-091700- /O.UPG.KGJT.FZ.A.0002.170410T0600Z-170410T1400Z/ /O.NEW.KGJT.FZ.W.0002.170410T0600Z-170410T1500Z/ Grand Valley-Central Gunnison and Uncompahgre River Basin- Arches/Grand Flat- 251 AM MDT Sun Apr 9 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... The National Weather Service in Grand Junction has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM MDT Monday. The Freeze Watch is no longer in effect. * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Montrose, Hotchkiss, Delta, Moab, and Castle Valley. * TEMPERATURES...Dropping into the mid 20s to around 30 degrees by sunrise Monday morning. * TIMING...Late tonight through 9 am Monday morning. * IMPACTS...Early budding crops and other sensitive vegetation may be impacted as temperatures drop below critical thresholds. Small, exposed water lines, such as those associated with swamp coolers, could freeze up. Temperatures may be under freezing for several hours tonight and precautions to protect property and vegetation should be done now. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ COZ001-002-091700- /O.NEW.KGJT.WI.Y.0005.170409T0851Z-170410T0000Z/ Lower Yampa River Basin-Central Yampa River Basin- 251 AM MDT Sun Apr 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect until 6 PM MDT this evening. * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Through late this afternoon. * IMPACTS...Sudden and strong wind gusts will be hazardous to travel, especially high profile vehicles. Secure loose objects that may be blown about by the stronger winds and be cautious near trees where limbs may be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
3 follow-up statements
172 WWUS75 KGJT 090941 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 341 AM MDT Sun Apr 9 2017 COZ006-011-091800- /O.EXA.KGJT.WI.Y.0005.000000T0000Z-170410T0000Z/ /O.CON.KGJT.FZ.W.0002.170410T0600Z-170410T1500Z/ Grand Valley-Central Gunnison and Uncompahgre River Basin- 341 AM MDT Sun Apr 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect until 6 PM MDT this evening. A freeze warning remains in effect from Midnight tonight to 9 am MDT Monday morning. * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Montrose, Hotchkiss, and Delta. * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TEMPERATURES...Dropping into the mid 20s to around 30 degrees after midnight tonight with the coldest temperatures occurring around sunrise Monday morning. * TIMING...Gusty winds will persist through this afternoon. Freezing temperatures are expected after midnight tonight through early Monday morning. * WIND IMPACTS...Sudden and strong wind gusts will be hazardous to travel, especially high profile vehicles. Secure loose objects that may be blown about by the stronger winds and be cautious near trees where limbs may be blown down. * Freeze Impacts...Early budding crops and other sensitive vegetation may be impacted as temperatures drop below critical thresholds. Small, exposed water lines, such as those associated with swamp coolers, could freeze up. Temperatures may be below freezing for several hours tonight and precautions to protect property and vegetation should be done now. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ UTZ027-091800- /O.CON.KGJT.FZ.W.0002.170410T0600Z-170410T1500Z/ Arches/Grand Flat- 341 AM MDT Sun Apr 9 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * LOCATIONS INCLUDE...Moab and Castle Valley. * TEMPERATURES...Dropping into the mid 20s to around 30 degrees by sunrise Monday morning. * TIMING...Late tonight through 9 am Monday morning. * IMPACTS...Early budding crops and other sensitive vegetation may be impacted as temperatures drop below critical thresholds. Small, exposed water lines, such as those associated with swamp coolers, could freeze up. Temperatures may be below freezing for several hours tonight and precautions to protect property and vegetation should be done now. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ COZ007-014-091800- /O.EXA.KGJT.WI.Y.0005.000000T0000Z-170410T0000Z/ Debeque to Silt Corridor-Upper Gunnison River Valley- 341 AM MDT Sun Apr 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect until 6 PM MDT this evening. * LOCATIONS INCLUDE...De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Gunnison, and Cimarron. * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Through late this afternoon. * IMPACTS...Sudden and strong wind gusts will be hazardous to travel, especially high profile vehicles. Secure loose objects that may be blown about by the stronger winds and be cautious near trees where limbs may be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ001-002-091800- /O.CON.KGJT.WI.Y.0005.000000T0000Z-170410T0000Z/ Lower Yampa River Basin-Central Yampa River Basin- 341 AM MDT Sun Apr 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Through late this afternoon. * IMPACTS...Sudden and strong wind gusts will be hazardous to travel, especially high profile vehicles. Secure loose objects that may be blown about by the stronger winds and be cautious near trees where limbs may be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
517 WWUS75 KGJT 091743 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 1143 AM MDT Sun Apr 9 2017 COZ006-011-100145- /O.CON.KGJT.FZ.W.0002.170410T0600Z-170410T1500Z/ /O.CON.KGJT.WI.Y.0005.000000T0000Z-170410T0000Z/ Grand Valley-Central Gunnison and Uncompahgre River Basin- 1143 AM MDT Sun Apr 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Montrose, Hotchkiss, and Delta. * WINDS...Northwest 20 to 30 mph with gusts up to 55 mph. * TEMPERATURES...Dropping into the mid 20s to around 30 degrees after midnight tonight with the coldest temperatures occurring around sunrise Monday morning. * TIMING...Gusty winds will persist through this afternoon. Freezing temperatures are expected after midnight tonight through early Monday morning. * WIND IMPACTS...Sudden and strong wind gusts will be hazardous to travel, especially high profile vehicles. Secure loose objects that may be blown about by the stronger winds and be cautious near trees where limbs may be blown down. * Freeze Impacts...Early budding crops and other sensitive vegetation may be impacted as temperatures drop below critical thresholds. Small, exposed water lines, such as those associated with swamp coolers, could freeze up. Temperatures may be below freezing for several hours tonight and precautions to protect property and vegetation should be done now. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ UTZ027-100145- /O.CON.KGJT.FZ.W.0002.170410T0600Z-170410T1500Z/ Arches/Grand Flat- 1143 AM MDT Sun Apr 9 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * LOCATIONS INCLUDE...Moab and Castle Valley. * TEMPERATURES...Dropping into the mid 20s to around 30 degrees by sunrise Monday morning. * TIMING...Late tonight through 9 am Monday morning. * IMPACTS...Early budding crops and other sensitive vegetation may be impacted as temperatures drop below critical thresholds. Small, exposed water lines, such as those associated with swamp coolers, could freeze up. Temperatures may be below freezing for several hours tonight and precautions to protect property and vegetation should be done now. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ COZ001-002-100000- /O.CON.KGJT.WI.Y.0005.000000T0000Z-170410T0000Z/ Lower Yampa River Basin-Central Yampa River Basin- 1143 AM MDT Sun Apr 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Through late this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ007-014-100000- /O.CON.KGJT.WI.Y.0005.000000T0000Z-170410T0000Z/ Debeque to Silt Corridor-Upper Gunnison River Valley- 1143 AM MDT Sun Apr 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATIONS INCLUDE...De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Gunnison, and Cimarron. * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Through late this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
812 WWUS75 KGJT 092043 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 243 PM MDT Sun Apr 9 2017 COZ006-011-100445- /O.CAN.KGJT.WI.Y.0005.000000T0000Z-170410T0000Z/ /O.CON.KGJT.FZ.W.0002.170410T0600Z-170410T1500Z/ Grand Valley-Central Gunnison and Uncompahgre River Basin- 243 PM MDT Sun Apr 9 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Grand Junction has cancelled the Wind Advisory. Winds have decreased well below wind advisory thresholds this afternoon. Although the wind advisory has been cancelled, breezy conditions will continue through early evening. * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Montrose, Hotchkiss, and Delta. * TEMPERATURES...Low to mid 20s. * TIMING...Breezy conditions will persist through this afternoon. Freezing temperatures are expected after midnight tonight through early Monday morning. * Freeze Impacts...Early budding crops and other sensitive vegetation may be impacted as temperatures drop below critical thresholds. Small, exposed water lines, such as those associated with swamp coolers, could freeze up. Temperatures may be below freezing for several hours tonight and precautions to protect property and vegetation should be done now. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ COZ001-002-007-014-092145- /O.CAN.KGJT.WI.Y.0005.000000T0000Z-170410T0000Z/ Lower Yampa River Basin-Central Yampa River Basin- Debeque to Silt Corridor-Upper Gunnison River Valley- 243 PM MDT Sun Apr 9 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Grand Junction has cancelled the Wind Advisory. Winds have decreased well below wind advisory thresholds this afternoon. Although the wind advisory has been cancelled, breezy conditions will continue through early evening. $$ UTZ027-100445- /O.CON.KGJT.FZ.W.0002.170410T0600Z-170410T1500Z/ Arches/Grand Flat- 243 PM MDT Sun Apr 9 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * LOCATIONS INCLUDE...Moab and Castle Valley. * TEMPERATURES...In the upper 20s. * TIMING...Late tonight through 9 am Monday morning. * Freeze Impacts...Early budding crops and other sensitive vegetation may be impacted as temperatures drop below critical thresholds. Small, exposed water lines, such as those associated with swamp coolers, could freeze up. Temperatures may be below freezing for several hours tonight and precautions to protect property and vegetation should be done now. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 8, 10:52 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 8, 10:52 PM MDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1052 PM MDT Sat Apr 8 2017
.UPDATE...
Issued at 1052 PM MDT Sat Apr 8 2017
Winds across northeast Utah and northwest Colorado have lessened
below wind advisory thresholds with convective shower activity
lessening as well. This has reduced potential to see localized
gusts to 45 mph or greater and guidance shows an overall improving
trend the rest of this evening. Therefore, cancelled the remaining
wind advisories. Drier air advecting in from the west in the mid
and low levels will also limit precipitation amounts. The northern
and central Colorado mountains may see some light snowfall
overnight into Sunday morning, but dry air will limit the
potential for significant accumulations with maybe a couple inches
at best occurring with this passing cold front and disturbance.
Therefore, do not anticipate needing any winter highlites. Freeze
Watch remains on track for Sunday night into Monday morning for
portions of east-central Utah and west-central Colorado valleys as
skies clear from the west and colder air in place following the
above mentioned cold front passage.
UPDATE Issued at 942 PM MDT Sat Apr 8 2017
The overall trend over the last hour or two has been for
decreasing winds after sunset with winds lowering below wind
advisory thresholds for areas along and south of I-70. Therefore,
cancelled the wind advisory for these zones due to latest trends
and guidance indicating winds lessening through the rest of the
evening. Decided to keep the Wind Advisory going for our northeast
Utah and northwest Colorado valleys (UTZ024-COZ001-COZ002) due to
the convective element of the showers with some isolated lightning
strikes and localized observations in those zones showing gusts in
the 40s. This area is also closer to the stronger dynamics of the
left exit region of an upper level jet screaming through SoCal
into Arizona and southeast Utah. Water vapor imagery from the
latest GOES-16 channels indicate plenty of dry air at the low
and mid levels which will also limit the amount of precipitation
falling from these showers.
&&
.SHORT TERM...(Tonight through Sunday night)
Issued at 238 PM MDT Sat Apr 8 2017
Despite dry conditions on the GJT sounding this morning, atmospheric
conditions are moistening up and will allow a line of showers and
thunderstorms to develop this evening through overnight tonight.
Very strong winds are the main threat this evening from outflow
winds being mixed to the surface, with moderate rain possible in
short bursts but not the main focus of showers and thunderstorms.
Winds are expected to subside below advisory criteria late tonight
as we approach the midnight hour, but gusty winds will continue
overnight as the cold front approaches. The cold front is expected
to pass through the UT/CO border after midnight and will yield an
unseasonably cool Sunday with 700 mb temps of about -6C
throughout the day. As the cold front pushes through the region,
models are indicating an area of snow showers passing through NE
Utah and NW Colorado Sunday morning. These showers will bring some
snow showers to the Rabbit Ears to Vail Pass corridors and
potentially as far south as Aspen in northwesterly flow.
Much drier air will filter in behind the front in northwest flow
behind this area of showers Sunday afternoon with widespread
clearing by late Sunday night. Due to this clearing and winds
calming, temperatures are expected to drop back down into the
upper 20s in many valleys that have already begun their growing
season. Many protected valleys will be establish temperature
inversions by Monday morning. Decided to issue a Freeze Watch in
anticipation of this event for CO zones 6 (Grand Valley) 11
(Delta/Montrose)...and UT 27 (Arches/Moab) where widespread
vegetation has begun for the growing season.
.LONG TERM...(Monday through Saturday)
Issued at 238 PM MDT Sat Apr 8 2017
Zonal ridging will develop on Monday and allow temperatures to
rebound slightly as the airmass overhead warms. High temps will
remain below normal on Monday, but look to quickly rebound on
Tuesday and through the remainder of the work week as southwest
flow increases with high pressure strengthening and becoming more
amplified over the region. A large amplitude trough will move
onshore the west coast on Wednesday night and could bring
potential Fire Weather concerns to the region by the end of the
week. Forecast models diverge by the end of next week, so
confidence is low on any impacts from this next eastern Pacific
storm system.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1052 PM MDT Sat Apr 8 2017
Some breezy conditions will continue overnight due to a strong
upper level jet overhead with light showers across the eastern
portions of the area, including KASE, KEGE, KRIL, KMTJ, and KTEX.
Drier air is advecting in from the west across eastern Utah and
extreme western Colorado which will lead to clearing skies. Wind
speeds will gradually decrease overnight with some breezy
conditions Sunday afternoon. Showers will continue across the
northern Colorado mountains through 12Z Sunday morning before
drier air results in VFR conditions throughout the day on Sunday.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Freeze Watch from late Sunday night through Monday morning for
COZ006-011.
UT...Freeze Watch from late Sunday night through Monday morning for
UTZ027.
&&
UPDATE...MDA
SHORT TERM...JAM
LONG TERM...JAM
AVIATION...MDAHazardous weather outlook, Apr 8, 4:19 AM MDT, 22 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 419 AM MDT Sat Apr 8 2017 COZ001>014-017>023-UTZ022>025-027>029-091200- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 419 AM MDT Sat Apr 8 2017 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Scattered showers and isolated thunderstorms are expected this afternoon and evening. Showers increase in coverage overnight, mainly north of Interstate 70. No significant rain or snow is expected at this time, but minor travel impacts may occur over the highest mountains passes near Steamboat Springs. Strong winds are also expected today as a cold front approaches from the west. This will result in southwest winds gusting up to 50 mph for the valleys with speeds up to 65 mph for the mountains. The winds diminish overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday: Rain and snow showers linger over the northern mountains with dry and cooler weather expected elsewhere. Snow levels may drop to as low as 6500 feet Sunday morning. Monday and Tuesday: Dry, warmer and breezy conditions expected both days. Wednesday through Friday: A weak weather disturbance will move across Wyoming Wednesday with a second system tracking through the area late Friday. These disturbances will bring an increase in clouds and a slight chance for afternoon and evening showers. Dry conditions are expected on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight, however spotters are encouraged to report excessive wind or any observed wind-related damage to the National Weather Service in Grand Junction.
In the hours before
Local storm report, Apr 9, 12:46 AM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1246 AM MDT SUN APR 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST 2 SE SILVERTON 37.79N 107.64W
04/09/2017 M60 MPH SAN JUAN CO MESONET
MESONET STATION CAKDL, KENDALL MOUNTAIN.
&&Local storm report, Apr 9, 12:47 AM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1247 AM MDT SUN APR 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST 2 ESE RED MOUNTAIN PASS 37.89N 107.68W
04/09/2017 M56 MPH SAN JUAN CO MESONET
MESONET STATION CAPTY, PUTNEY.
&&Local storm report, Apr 9, 2:01 AM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
201 AM MDT SUN APR 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM NON-TSTM WND GST 3 NE GRAND JUNCTION 39.12N 108.52W
04/09/2017 M49 MPH MESA CO ASOS
ASOS STATION GJT, GRAND JUNCTION AIRPORT.
&&Local storm report, Apr 9, 2:11 AM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
211 AM MDT SUN APR 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM NON-TSTM WND GST 17 NW MOAB 38.76N 109.75W
04/09/2017 M49 MPH GRAND UT ASOS
ASOS STATION CNY, CANYONLANDS/MOAB AIRPORT.
&&Local storm report, Apr 9, 2:13 AM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
213 AM MDT SUN APR 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM NON-TSTM WND GST 1 NW RED MOUNTAIN PASS 37.91N 107.73W
04/09/2017 M58 MPH OURAY CO MESONET
MESONET STATION CASBK, SENATOR BECK.
&&Special weather statement, Apr 9, 2:16 AM MDT, 35 minutes before
Special Weather Statement National Weather Service Grand Junction CO 216 AM MDT SUN APR 9 2017 COZ002-005-013-090900- Upper Yampa River Basin CO-Flattops CO-Central Yampa River Basin CO- 216 AM MDT SUN APR 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROUTT...SOUTHEASTERN MOFFAT AND NORTH CENTRAL RIO BLANCO COUNTIES UNTIL 300 AM MDT... At 215 AM MDT, Doppler radar was tracking a strong thunderstorm 16 miles northeast of Meeker, or 20 miles south of Craig, moving northeast at 45 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hayden, Axial, Loyd and Hamilton. This includes the following highways... U.S. Highway 40 in Colorado between mile markers 99 and 106 . U.S. Highway 13 between mile markers 59 and 76. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4010 10768 4024 10782 4057 10735 4035 10714 TIME...MOT...LOC 0815Z 233DEG 38KT 4023 10767 JDC
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:16 AM MDT | Special Weather Statement | GJT | Routt | 44 min |
| Apr 9, 2:51 AM MDT | Freeze Warning | GJT | Delta, Garfield, Gunnison, Mesa, Montrose | 30 hr |
| Apr 9, 2:53 AM MDT | Special Weather Statement | GJT | Routt | 52 min |
Nearby
Wind Advisories in Colorado, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.